Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 30, 2005, 5:44 PM MST for Maricopa County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 5:44 PM MST (00:44 UTC)
- Expired
- Jul 30, 2005, 6:14 PM MST
- In force
- 30 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 112 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 310047
SVRPSR
AZC013-310145-
/O.NEW.KPSR.SV.W.0065.050731T0044Z-050731T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
544 PM MST SAT JUL 30 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...WITTMANN...WICKENBURG...CIRCLE CITY
AND SURROUNDING DESERTS AND MOUNTAINS...
* UNTIL 645 PM MST
* AT 538 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL. NUMEROUS THUNDERSTORMS BETWEEN
WICKENBURG AND CIRCLE CITY...ALONG HIGHWAY 60 WERE BUILDING
SOUTH AT 10 MPH.
* SEVERE THUNDERSTORMS WILL ALSO PRODUCE EXTREMELY HEAVY RAIN. A
FLASH FLOOD WARNING IS ALSO POSTED FOR THE AREA UNTIL 7 PM.
LAT...LON 3355 11256 3377 11243 3408 11286 3388 11310
3357 11299
$$
HV1 follow-up statement
000
WWUS55 KPSR 310114
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
608 PM MST SAT JUL 30 2005
AZC013-310118-
/O.CAN.KPSR.SV.W.0065.000000T0000Z-050731T0145Z/
MARICOPA AZ-
608 PM MST SAT JUL 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARICOPA COUNTY
INCLUDING WICKENBURG AND VICINITY WAS CANCELLED AT 610 PM...
...FLASH FLOOD WARNING FOR WICKENBURG AND VICINITY REMAINS IN EFFECT
UNTIL 7 PM...
THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR THE TOWNS OF
WICKENBURG...MORRISTOWN...CIRCLE CITY...AND NEARBY DESERTS AND
MOUNTAINS WAS CANCELLED AT 610 PM.
SEVERE THUNDERSTORMS THAT DEVELOPED IN THE AREA HAVE MOVED SOUTH OF
WICKENBURG...AND SOUTHWEST OF CIRCLE CITY OVER OPEN DESERT...AND
HAVE WEAKENED.
HOWEVER EXTREMELY HEAVY RAIN HAS FALLEN AROUND THE WICKENBURG AREA
AND A FLASH FLOOD WARNING CONTINUES UNTIL 7 PM.
A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE IN MARICOPA
COUNTY THE REMAINDER OF THE EVENING. THE POTENTIAL FOR STRONG WINDS
AND EXTREMELY HEAVY RAIN WILL CONTINUE.
LAT...LON 3355 11256 3377 11243 3408 11286 3388 11310
3357 11299
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:15 PM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 30, 3:15 PM MST, 2 hours 29 minutes before
AZZ020>028-CAZ030>033-310600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 315 PM MST SAT JUL 30 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE WILL REMAIN NEAR THE COLORADO-NEW MEXICO BORDER THROUGH THE FIRST HALF OF NEXT WEEK...THEN WILL MOVE INTO THE FOUR CORNERS AREA BY THE END OF NEXT WEEK. THIS WILL PROVIDE FOR AN EASTERLY FLOW WITH ABUNDANT MOISTURE OVER OUR REGION THROUGH AT LEAST THE END OF NEXT WEEK. EXPECT A GOOD CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS TONIGHT AND SUNDAY AS A COUPLE OF WEAK WEATHER DISTURBANCES MOVE SLOWLY WEST ACROSS NORTHWEST MEXICO AND SOUTHERN ARIZONA. THE CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL FOR LATE JULY AND EARLY AUGUST. && .DISCUSSION... THE TRONG UPPER HIGH WILL REMAIN OVER THE CO/NM BORDER THROUGH MUCH OF NEXT WEEK BEFORE MOVING TO THE 4 CORNERS BY FRI/SAT. THIS WILL KEEP A MOIST E FLOW INTO OUR REGION...OF WHICH OUR AIRMASS IS ALREADY VERY MOIST. CLOUDS OVER A PORTION OF SOUTH CENTRAL AZ TODAY HAS HELD DOWN THUNDERSTORMS...BUT ARE PRODUCING SHOWERS. HOWEVER...A PIECE OF AN INVERTED TROF OVER SOUTHERN AZ WILL BE PICKED UP BY THE FLOW AROUND THE UPPER HIGH AND BE TAKEN NORTH UP THROUGH SOUTH CENTRAL AZ TONIGHT/SUN...BASICALLY ALONG THE WESTERN EDGE OF THE CURRENT AFTERNOON CLOUD SHIELD. THIS WILL HELP TO BRING MORE DESTABILIZATION TO THE AIRMASS FOR THUNDERSTORM DEVELOPMENT OVER SOUTH CENTRAL AZ. EASTERLY MID LEVEL FLOW AT 20 KTS OVER SOUTH CENTRAL AZ WILL MOVE THE STORMS WESTWARD BUT THIS FLOW DECREASES AS ITS GETS INTO SW AZ/SE CA WHERE IT IS VERY LIGHT. THE STRONGEST DIVERGENCE ALOFT AND A 2 INCH P-WATER MOISTURE TONGUE IS LOCATED OVER SW AZ...LOWER CO RIVER VALLEY...INTO SE CA TONIGHT...WITH SURFACE DEW POINTS IN THE 70S IN SE CA. A SHORT WAVE TROF SEEN ON WATER VAPOR PHOTOS IS MOVING E THROUGH SOUTHERN CA AND ACTING UPON THE RICH AVILABLE MOISTURE. FLOW ALOFT IS VERY WEAK THUS WITH LITTLE STORM MOVEMENT AND GOOD MOISTURE...SOME OF THE STORMS WILL BE PRODUCING LOCALLY HEAVY RAINS. THE AIRMASS WILL REMAIN MOIST THIS COMING WEEK BUT BY MON/TUES/WED THIS PIECE OF THE INVERTED TROF WILL BE WELL PAST OUR REGION SO OUR AREA SHOULD HAVE A DECREASED CHANCE OF STORMS. BY LATE WED/THURS MODELS SHOW ANOTHER INVERTED TROF ROTATING AROUND THE UPPER AND COMING THROUGH SOUTHERN AZ ALONG WITH A MORE DIFLUENCE PATTERN ALOFT WHICH SHOULD BRING AN INCREASE TO THE STORMS. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. DKS NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 30, 6:00 AM MST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST SAT JUL 30 2005 AZZ022-023-027-028-310200- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AS WELL AS NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE WILL BE A GOOD CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY AND AGAIN TOWARD THE END OF NEXT WEEK. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... SMALL HAIL...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ024-310200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...AND CLOUD-TO-GROUND LIGHTNING. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ021-026-310200- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND WEST- CENTRAL ARIZONA DESERTS. .DAY ONE...TODAY THERE WILL BE A GOOD CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ020-025-CAZ031-310200- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- YUMA/MARTINEZ LAKE AND VICINITY- 600 AM MST (600 AM PDT) SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY AND THE YUMA AREA. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. CAZ032-033-310200- IMPERIAL COUNTY-RIVERSIDE COUNTY/EASTERN DESERTS- 600 AM PDT SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS... DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. CAZ030-310200- JOSHUA TREE NATIONAL PARK/JTNP/- 600 AM PDT SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... STRONG STRAIGHT LINE WINDS...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:02 PM MST | Flash Flood Warning | PSR | Maricopa | 58 min |
| Jul 30, 5:13 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 50 min |
| Jul 31, 4:45 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.